MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter for biliary drainage.After placing the drainage catheter using abdominal approach, leakage was noted between the hub and the catheter.Damage was also noted at the same location.The faulty drain was removed and replaced with another device of the same lot successfully.No adverse effects were reported.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter (ult7.0-35-25-p-5s-cldm-wf-hc) from lot 14199678 leaked after being placed for biliary drainage.The catheter was removed and replaced successfully.Cook became aware of this event on 11nov2021 upon being notified by the national cancer center in tokyo.The patient reportedly experienced no adverse effects as a result of this incident.Reviews of documentation including the complaint history, device history record (dhr), quality control, specifications, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.The catheter was returned in a used condition.The distance between the cap and the hub was measured and determined to be out of specification.Leak testing was performed and leakage was noted at the end where the cap meets the tubing.Cook has concluded that the device was not manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and related subassembly lot revealed no recorded non-conformances relevant to the failure mode.A database search revealed three other complaints on this lot number for this same failure mode at the time of this investigation.Containment was performed on the complaint lot, but field action was not considered based on occurrence.Cook also reviewed product labeling; the product labeling states to inspect the product upon opening to ensure no damage has occurred.Based on the available information, inspection of the returned device, and the results of the investigation, cook has concluded that a manufacturing deficiency contributed to the event.The returned device was measured to be out of specification.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12900259
Report Number1820334-2021-02591
Device Sequence Number3948305
Product Code GBO
UDI-Device Identifier00827002137684
UDI-Public(01)00827002137684(17)240908(10)14199678
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2024
Device Model NumberN/A
Device Catalogue NumberULT7.0-35-25-P-5S-CLDM-WF-HC
Device Lot Number14199678
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown